Sign in to follow this  
Followers 0
malu

malu: Pristiq withdrawal

10 posts in this topic

Posted (edited)

Hi, this is my first post here, (your case is similar to mine - mod note: moved from Shaesurf's topic), my doctor recommended to me to stop cold turkey after six months and a half using Pristiq (before that I used Sertraline and I had a unbearable delayed withdrawal three months after I stop it cold turkey by medical recommendation, and the doctor didn't saw it as withdrawaw symptoms), and I on my own decided to cut the pills and I tapered for 8 weeks (54 days), that way: first week 3/4, second and third weeks 1/2, fourth week 3/8, fifth and sixth weeks 1/4, seventh week 1/8 and the eighth and last week 1/16. And then I started meditating (I went to a 10 day vipassana meditation retreat the day I stopped), and I had just a little bit of anxiety after the retreat and a hang-out like discomfort sometimes when I wake up but that's it. Tomorrow it will be one month since I stopped it and I'm doing fine so far. I take magnesium supplement, Lugol's iodine solution at 5%, and eat only raw vegan food.

Edited by scallywag
tags; previous edit moved post from another intro topic

Share this post


Link to post

Hello there, tomorrow it will be one month since I've stopped my tapering of Pristiq and I'm doing fine so far. I did it fast in comparison to this site's standards. I don't advocate doing anything that I did, I'm just stating it.

I will start with some background: I started taking Escitalopram on December 2012 for a episode of depression and anxiety I had that year, and used it from that date to october 2015. In 2015 I also used Nortriptyline (Pamelor) along with Escitalopram for 8 months more or less. Then I started using Sertraline from October 2015 to January 2016, and stopped cold turkey.

Four moths later I had unbearable withdrawal symptoms, I don't know if I can call that anxiety but I cound't concentrate, it was a torture.

My doctor thought I had bipolar disorder because of that, and disregarded it as withdrawal symptons and put me on Aripiprazole (Aristab), an atypical antipsychotic. The symptons worsened and I stopped taking it in less than two weeks.
Then he put me back on Sertraline and the symptons decreased but I would still feel that unbearable discomfort, specially on my legs and I felt like a zombie, I couldn't feel anything being on a concert, for example.

After two months back on Sertraline he put me on Pristiq and I haven't felt bad, and those feelings vanished. I was feeling all right but still wasn't feeling like myself. However not as zombie-like than as I was on Sertraline.

From July 2016 to the middle of January 2017 I took 50mg of Pristiq. I decided with my psychiatrist agreement that it was time to stop as I wasn't neither depressed nor anxious anymore. He recommended doing it cold turkey, and no one in the world would change he's mind. I then proceeded to cut the pills and tapered for almost 8 weeks (54 days).

I've tapered off of it this way:

First week I took 3/4 of a pill, the second and third weeks 1/2 of a pill, fourth week 3/8 of a pill, fifth and sixth weeks 1/4 of a pill, seventh week 1/8 and the eighth and last week 1/16 of a pill. 

During the tapering period I've felt some symptoms like anxiety, agitation and a hang out like discomfort when I wake up.

After the tapering I started meditating (I went to a 10 day Vipassana meditation retreat the day I stopped), and I had just a little bit of anxiety after the retreat and that hang out like feeling sometimes when I wake up (much more bearable than when I was tapering) and that's it.
 

I take a magnesium supplement, Lugol's iodine solution at 5%, and I eat only raw vegan food. Currently I'm also supplementing vitamins b12, b1 and b6.

Meditation is much more better than medication.

Share this post


Link to post

Disregard the first post. It wasn't supposed to be my intro and I can't edit it.

Share this post


Link to post

As you are already aware, Shaesurf's situation is very similar to yours.  I suggest you read the responses to Shaesurf so that you know what to do if your withdrawal symptoms worsen.

Share this post


Link to post

Welcome, malu.

 

I congratulate you on tapering Pristiq in a systematic way, without skipping doses.

 

It sounds like you are taking care of yourself. You might want to take these supplements

 

King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

Many people find them helpful.

 

Some people can get by with a fast taper. Please let us know how you're doing.

Share this post


Link to post

Welcome, malu.

 

I congratulate you on tapering Pristiq in a systematic way, without skipping doses.

 

It sounds like you are taking care of yourself. You might want to take these supplements

 

King of supplements: Omega-3 fatty acids (fish oil)

 

Magnesium, nature's calcium channel blocker

 

Many people find them helpful.

 

Some people can get by with a fast taper. Please let us know how you're doing.

 

Hi, thank you, Altostrata. Today it's been one month without the drug. I want to add that when I was tapering and shortly after stopping I had very vivid dreams (not nightmares). And during the Sertraline withdrawal in the beginning of last year I think I had akathisia, along with the underlying anxiety.

Share this post


Link to post

Update: a little bit more than to months later: bouts of anxiety and fatigue, it appeared just when I started taking spironolactone (50 mg) by the end of april (now I'm taking 200 mg of spironolactone).

Share this post


Link to post

Update: Orgasm is stronger and faster to achieve. Since the beggining of 2013 when I was taking Escitalopram my orgasm started to fade, than eventually disappeared. I think I've got PSSD. Now that I stopped the use of antidepressants I've got the strongest orgasm since 2013, but it's not like it used to be. And it feels a lot different.

Share this post


Link to post

Update: More than 3 months later, I stopped eating raw food, I'm still vegan and I'll die vegan, my blood exam showed me everything's ok, I just need to exercise.

I still feel a little bit anxious at times and with low energy. I don't wake up well most of the time, it feels like a hangover. But then some minutes later after waking up everything's normal again. Apart from that I'm doing ok. No depression, I felt sad at times but because of life events as any person would feel.

Share this post


Link to post

Update: Depression came back even though I made a trip and saw dear friends in another city and I drunk last week (while travelling) and had a big depressive episode in the hangover, and I'm still feeling depressed right now. I haven't drink for more than a year before that, and now I know I really can't drink. I'm worried I'm feeling this depressed.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0